A Caltech Library Service

Fundamental inertia conditions for the solution of H^∞-problems

Sayed, Ali H. and Hassibi, Babak and Kailath, Thomas (1995) Fundamental inertia conditions for the solution of H^∞-problems. In: Proceedings of the 1995 American Control Conference. Vol.6. IEEE , Piscataway, NJ, pp. 4389-4393. ISBN 0-7803-2445-5.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We study the relation between the solutions of two minimization problems with indefinite quadratic forms. We show that a complete link between both solutions can be established by invoking a fundamental set of inertia conditions. While these inertia conditions are automatically satisfied in a standard Hilbert space setting, they nevertheless turn out to mark the differences between the two optimization problems in indefinite metric spaces. They also include, as special cases, the well-known conditions for the existence of H^∞-filters and controllers.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 1995 IEEE. This work was supported in part by a Research Initiation Award from the National Science Foundation under award no. MIP-9409319, and by the Army Research Office under contract DAAL03-89-K-0109
Funding AgencyGrant Number
Army Research OfficeDAAL03-89-K-0109
Record Number:CaltechAUTHORS:20150219-071332166
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:54970
Deposited By: Shirley Slattery
Deposited On:03 Mar 2015 02:37
Last Modified:10 Nov 2021 20:39

Repository Staff Only: item control page